Hail, Lincoln
- When
- August 18, 4:19 PM MST
- Where
- Lincoln County, 11 mi NW of Karval
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.850, -103.683
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 18, 2:00 PM MST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT FRI AUG 18 2006 .SHORT TERM DISCUSSION...SCT TSTMS DVLPG OVR THE HIGHER TRRN THIS AFTN. ATMS NOT ABLE TO SUSTAIN DEEP CONVECTION AT THIS TIME AS THERE ARE A COUPLE OF SUBSTANTIAL INVERSIONS CAPPING STORMS OVR THE PLAINS. HOWEVER...LTR THIS AFTN...STORMS WL ENCOUNTER A LESS HOSTILE ATMS AS SOME MID LVL COOLING WL OCCUR. THESE STORMS WL DROP SOME BRIEF HEAVY RAIN AND SMALL HAIL...BUT SVR STORMS NOT XPCTD THIS AFTN. ALL FACTORS SEEM TO BE COMING TOGETHER FOR A GOOD BOUT OF RAIN ACRS THE DIST. WK OPEN CIRCULATION OVR NERN AZ WL MOV INTO SRN WY TONIGHT. AHD OF THIS FEATURE...STG LIFT IN THE UPR LVLS APPARENT IN LYR DIVQ NUMBERS. MEANWHILE...ANOTHER UPR LOW OVR THE DAKOTAS WL TRACK EWD TNGT. STG SFC PRESSURE RISES WL OCCUR BHND MID LVL FNT OVR WRN NEBR. THIS WL SERVE TO TURN THE WINDS TO THE NORTHEAST TNGT INTO TMRW MRNG. FCST SNDGS SHOW A MOIST-ADABATIC LAPSE RATES WITH HIGH PRECIP WATER THRUOUT THE OVERNIGHT HRS. MDLS INDG HIGH QPF NUMBERS ACRS THE FCST DIST. NAM NUMBERS LOOK FAR TOO HIGH AS USUAL...BUT SOME AREAS IN THE SOUTHERN FOOTHILLS AS WELL AS THE PALMER DIVIDE SHOULD RECEIVE COPIOUS AMTS OF RAIN. WOULD NOT SURPRISED TO SEE SOME PLACES SOUTH AND SOUTHWEST OF TOWN GETTING OVER 2 INCHES OF RAIN BY TMRW EVENING AS THESE AREAS BEST SITUATED TO BENEFIT FM NELY WNDS. TSTMS WL TURN TO WDSPRD STRATIFORM RAIN BY MIDNIGHT OVER THE DISTRICT...WHICH SHOULD LAST THROUGH THE MRNG HOURS. PCPN SHOULD END FROM NORTH TO SOUTH TMRW MRNG. SOME FOG AND LOW CLDS WL PERSIST THROUGH THE MRNG...BUT SOME DESTABILIZATION PROBABLE BY LATE AFTN. IT WL BE MUCH DRIER ALF OVR ALL BUT SRN CWFA. WL KEEP LIKELY POPS ALG SRN BORDER WITH SCT TSTMS CHCS ELSEWHERE. .LONG TERM DISCUSSION...WITH ALL THE PRECIPITATION AND CLOUDS TONIGHT AND TOMORROW...AIRMASS MAY VERY WELL BE TOO STABLE BY TOMORROW EVENING TO SUPPORT MUCH CONVECTION. EXCEPTION WOULD BE IN THE MOUNTAINS WHERE ENOUGH DAYTIME HEATING WILL HELP BREAK CAP. WILL HAVE THE HIGHEST POPS OVER THE MOUNTAINS SOUTH OF I-70 WHERE BEST MOISTURE AND INSTABILITY EXIST. THE ATMOSPHERE DRIES A BIT SUNDAY BUT WITH MORE HEATING WE SHOULD STILL BE ABLE TO SPARK OFF A FEW STORMS. IN ADDITION...THERE IS A POTENTIAL UPPER LEVEL DISTURBANCE MOVING NORTHWARD ACROSS COLORADO LATE IN THE DAY WHICH WOULD HELP PRECIPITATION COVERAGE. BY MONDAY AND TUESDAY...AIRMASS SHOULD CONTINUE TO DRY AND WARM AND THIS TREND WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK WITH FLOW ALOFT TURNING MORE WESTERLY AND EFFECTIVELY SCOURING OUT THE MONSOONAL MOISTURE PLUME. AS A RESULT...WILL LOWER POPS BUT CANT REMOVE THEM ALTOGETHER GIVEN DEVELOPING NORTHWEST FLOW BY LATE IN THE WEEK. SOME COOLING STILL ON TRACK BY LATE NEXT WEEK WITH POTENTIAL FOR A MORE SIGNIFICANT COLD FRONT IN NORTHWEST FLOW PATTERN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && 046/BARJENBRUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1054 AM MDT FRI AUG 18 2006 COZ030>051-191200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1054 AM MDT FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON. BY TONIGHT...WIDESPREAD RAIN WILL COVER THE AREA...ESPECIALLY THE SOUTHERN FOOTHILLS AND PALMER DIVIDE. SOME AREAS SOUTH AND SOUTHWEST OF DENVER MAY RECEIVE WELL OVER AN INCH OF RAINFALL BY TOMORROW MORNING. SUBSTANTIALLY LESS RAIN IS EXPECTED ELSEWHERE. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE...BUT MOST OF THE PRECIPITATION WILL FALL IN THE FORM OF LIGHT RAIN SHOWERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DAILY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO GRADUALLY DIMINISH IN BOTH COVERAGE AND INTENSITY FROM THIS WEEKEND THROUGH THE MID PART OF NEXT WEEK. A DRYING AND STABILIZING AIRMASS WILL LEAD TO THE DECREASING THREAT OF THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 61 km away, was scanning. The volume nearest the first event began at 23:19 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528280, 5528229.